MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. B1PC; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. B1PC; INTRAOCULAR LENS
Model Number B1PC (+11.50 D)
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial emdr is being submitted to fda as a reportable malfunction that occurred in the usa.Regarding manufacturer's codes for: type of investigation, findings, and conclusion are pending device return and completion of product investigation.Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
 
Event or Problem Description
Trailing haptic sheered off when injecting iol.Product replaced with another lens immediately during surgery; patient health not impacted; patient has recovered and is fine; no permanent or negative impact on patient health expected.
 
Additional Manufacturer Narrative
This follow-up #1 emdr is being submitted to fda for a reportable malfunction that occurred in the usa.The report includes corrected and additional information not available/included in the initial report.Corrected information: d9 - corrected to "no", h3 - corrected to "product not returned".Additional information: g2 - added source - company representative, g6 - indicated follow-up #1, h2 - indicated report includes additional information, h6 - added codes for manufacturer's investigation: type; findings; and conclusion.The product was not returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.The product has not been returned as of 05 june 2021.No abnormalities were found in production and inspection records of the product.(serial no.: (b)(6); model: b1pc).There were not any abnormalities on the loop pull strength test record of the material lot.(sotb-115-05).In addition, research in our complaint database indicated there were not any similar complaints in the same production lot numbers.The exact root cause was not determined.However, from our investigation, we believe this event was not caused by our product quality.Risk analysis was conducted on the product line and failure code is noted below.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.
 
Event or Problem Description

Brand Name
B1PC
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
MDR Report Key11896099
Report Number3006723646-2021-00034
Device Sequence Number3633787
Product Code HQL
UDI-Device Identifier00886158017035
UDI-Public00886158017035
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberB1PC (+11.50 D)
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/23/2021
Supplement Date Received by Manufacturer05/23/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1